Discussions By Condition: Breast Conditions

Spontaneous Lactation, Citalopram

Posted In: Breast Conditions 4 Replies
  • Posted By: Triangle
  • October 22, 2009
  • 01:19 AM

I think this may be a side effect of the new drug my doctor has got me on for anxiety, Citalopram. Last night I noticed that my breasts looked different, more full, not as...droopy. Then I saw a white droplet on the nipple, when I squeeze it, more will come out. It's like, my nipple looks like a sponge, that milk comes out of. It's only happening from one breast, but both breasts are sore, and tingly feeling. There is NO CHANCE that I am pregnant, and this has never happened to me before. I've been on citalopram for a week. Has anyone ever has this as a side-effect of citalopram?

Reply Flag this Discussion

4 Replies:

  • I think this may be a side effect of the new drug my doctor has got me on for anxiety, Citalopram. Last night I noticed that my breasts looked different, more full, not as...droopy. Then I saw a white droplet on the nipple, when I squeeze it, more will come out. It's like, my nipple looks like a sponge, that milk comes out of. It's only happening from one breast, but both breasts are sore, and tingly feeling. There is NO CHANCE that I am pregnant, and this has never happened to me before. I've been on citalopram for a week. Has anyone ever has this as a side-effect of citalopram?same here been on celexa for a week breast are enlarged , feel tingly and sore
    Anonymous 42789 Replies
    • October 29, 2009
    • 04:41 PM
    • 0
    Flag this Response
  • I think this may be a side effect of the new drug my doctor has got me on for anxiety, Citalopram. Last night I noticed that my breasts looked different, more full, not as...droopy. Then I saw a white droplet on the nipple, when I squeeze it, more will come out. It's like, my nipple looks like a sponge, that milk comes out of. It's only happening from one breast, but both breasts are sore, and tingly feeling. There is NO CHANCE that I am pregnant, and this has never happened to me before. I've been on citalopram for a week. Has anyone ever has this as a side-effect of citalopram?Hi Triangle (and Unregistered),Spontaneous lactation is not a common side effect of the antidepressant SSRI citalopram. Are either of you taking any other medications concurrently?Be well!John<
    JonMac 165 Replies
    • November 12, 2009
    • 10:50 PM
    • 0
    Flag this Response
  • I have been on cilatropram for 6 days, I have had sore and heavy feeling breasts and i swear it looks as though i have had a boob job. I want to know if they will stop hurtingand growing!! Sharon
    Anonymous 42789 Replies Flag this Response
  • I have had the same problem & according to my doctor it is a side effect. It is a military dr as my husband is in the Air Force so I have the feeling I am just being blown off as they do from time to time. I am just going to try a different medication. I have been on Celexa for 8 months and am tired of having my breast sore and the embarrassment of lactation. I’ve also had hair loss and my heart rate & bp has plummeted. I’m in general good health else where so I am assuming it is the Celexa since all of my problems began shortly after they raised my dosage. However my sister has been on Celexa for over a year and has had no side effects whatsoever.
    Anonymous 42789 Replies
    • September 1, 2010
    • 08:07 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.